Alert archive / Florida / Special Weather Statements in 2018

Special Weather Statement, NWS Jacksonville, FL

August 1, 2018Flagler County, Florida

NWS Jacksonville, FL issued this special weather statement at Aug 1, 2018, 8:07 PM EDT for Flagler County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2018, 8:07 PM EDT (00:07 UTC)
Expired
Aug 1, 2018, 8:45 PM EDT
In force
38 min
Issued by
NWS Jacksonville, FL

County Flagler County, FL

The radar

The Jacksonville radar (KJAX), 110 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2018-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2018-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1192 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

730 
WWUS82 KJAX 020007
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
807 PM EDT WED AUG 1 2018
 
FLZ033-038-133-138-020045-
Coastal Flagler FL-Coastal St. Johns FL-Inland Flagler FL-
Inland St. Johns FL-
807 PM EDT WED AUG 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FLAGLER AND
SOUTHEASTERN ST. JOHNS COUNTIES UNTIL 845 PM EDT...

At 806 PM EDT, Doppler radar was tracking a strong thunderstorm near
Palm Coast, moving north at 30 mph.

Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph
can be expected along with possible minor damage.

Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Saint Augustine Beach,
Marineland, Crescent Beach, Saint Augustine Shores, Butler Beach,
Beverly Beach and Espanola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2944 8112 2946 8138 2983 8132 2983 8121
      2953 8110
TIME...MOT...LOC 0006Z 190DEG 27KT 2953 8125 

$$

AK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:17 PM EDT, 4 hours 50 minutes earlier.

Area forecast discussion, Aug 1, 3:17 PM EDT, 4 hours 50 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
317 PM EDT Wed Aug 1 2018

.SHORT TERM...Tonight through Saturday...
Highly amplified ridge remains across the northern Atlantic while
upper level troughing remains across the Great Lakes, diving
southward into the lower Mississippi River Valley. As a result, a
steady stream of tropical moisture remains across Florida and into
Georgia, especially over the western half the forecast area.
Scattered storms have been increasing in coverage across this
area, moving northward but producing locally heavy rainfall along
the way. That will be the primary hazard of most storms today,
though we do have an above normal amount of 0-6km bulk shear for
early August. Morning sounding at JAX showing 32 knots, and SPC
mesoanalysis and forecast values of 30 to 40 knots extend
northward into southeast Georgia. Most of the storms will be
diurnally driven, though scattered showers and some thunderstorms
may be ongoing across western zones overnight and early Thursday
morning. The the upper level trough moves very little and the
ridge over the Atlantic strengthens for tomorrow. The slightly
closer edge of the trough may allow a weak shortwave to enter our
area tomorrow to help enhance coverage of storms, but overall
Thursday should end up fairly similar to today. The pattern starts
to shift some on Friday as the Atlantic ridge starts to nose
westward over Florida and along the Southeast coast. Onshore flow
will shift winds more southeast rather than south-southeast as
the surface high remains nearly stationary across the Atlantic.
This should force the Atlantic seabreeze further inland and focus
convection more east of I-95. PWATs remain near 2 inches and
overall shear remains low so heavy rainfall will be the primary
concern for Friday.

By Saturday, heights rise as upper level ridge strengthens over
the Atlantic and starts nudging eastward along the Atlantic coast.
Surface high also remains steady across the Atlantic with onshore
flow continuing but perhaps a bit weaker than the previous days as
the high drifts northward. Total rainfall through the short term
will range from about 1 to 2 inches with locally higher amounts
expected, especially across the western third of the forecast
area. The bulk of this rainfall will occur over the next 2 days
and could cause some additional localized flooding concerns.

.LONG TERM...Sunday through Wednesday...
A gradual warming trend with below normal rain chances given
drier air in place through Tue. A mean layer 1000-500 mb ridge
axis will position over the Carolinas Sun and Mon, then settle
south over the local area Tue then SE of the region into Wed. A
dominant east coast sea breeze regime is expected early in the
week with the best chances of afternoon/evening sea breeze merger
toward the I-75 corridor. Tue, both sea breezes will develop and
press inland with best rain chances across the interior between
the St. Johns River basin and I-75. By Wed, WSW steering flow
develops as the ridge axis is expected across south FL with a
transition to a more dominant west coast sea breeze regime and the
best chance of afternoon/evening tstorms between the St. Johns
River basin and the I-95 corridor. Coverage of showers and tstorms
will be less compared to this week as PWAT values fall below
climo values near 1.5 inches through Tue, then moisture increases
from the Gulf Wed with more seasonal convective coverage expected.
A few pulse strong storms are possible each day, but overall a
needed break in rainfall coverage for most areas.

Temperatures will trend near normal in the lower 90s inland to
upper 80s coast. Lows will range in the 70s.

&&

.AVIATION...
Breezy ESE winds with speeds 10-15 kts with gusts to 16-22 kts
observed at terminals through early afternoon outside of
developing showers and tstorms. Restrictions due to thunderstorms
moving across the terminals this afternoon into the early evening.
Included tempo groups for all TAF sites. Rainfall will press
offshore of the Atlantic coast into the early evening, trailed by
gradually clearing skies across the terminals. Both NAM and SREF
hinted at patchy ground fog and low stratus across NE FL and SE GA
06-12Z Thursday but with fairly low probabilities. At this time
trended with SCT010 conditions for now as boundary layer winds are
expected to remain elevated to prevent significant fog
restrictions. Similar rainfall pattern expected Thu as today with
best chances of tstorms in afternoon and early evening impacting
terminals.

&&

.MARINE...
South-southeast winds have fallen below caution levels and flirt
near caution levels through the next few days especially for the
offshore waters.

Rip Currents: Moderate risk.

&&

.HYDROLOGY...
Santa Fe River Basin continues in minor flood this week, while
other basins across northeast Florida and southeast Georgia
remain elevated. With the potential for heavy rainfall over the
next few days, rises to action stage or minor flooding is possible
for other rivers across the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  88  73  88  73 /  80  60  80  30
SSI  86  77  86  77 /  50  60  80  50
JAX  90  74  89  74 /  70  70  90  30
SGJ  88  74  88  74 /  50  60  70  40
GNV  90  73  89  73 /  70  60  80  40
OCF  90  73  89  73 /  70  50  90  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Elsenheimer/Enyedi/

In the hours before

Special weather statement, Aug 1, 6:12 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
612 PM EDT WED AUG 1 2018

FLZ032-033-037-133-012245-
Coastal St. Johns FL-Putnam FL-Clay FL-Inland St. Johns FL-
612 PM EDT WED AUG 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. JOHNS...NORTHEASTERN
PUTNAM AND EAST CENTRAL CLAY COUNTIES UNTIL 645 PM EDT...

At 612 PM EDT, Doppler radar was tracking a strong thunderstorm near
Federal Point, or near Hastings, moving north at 20 mph.

Excessive cloud-to-ground lightning and wind gusts of 40 to 50 mph
can be expected along with possible minor damage.

Locations impacted include...
World Golf Village, Federal Point, Picolata, Spuds and Bakersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2973 8146 2973 8158 3005 8163 3005 8139
TIME...MOT...LOC 2212Z 182DEG 19KT 2981 8153

AK
Special weather statement, Aug 1, 6:15 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
615 PM EDT WED AUG 1 2018

FLZ025-033-125-012245-
Inland Duval FL-Coastal Duval FL-Inland St. Johns FL-
615 PM EDT WED AUG 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. JOHNS AND
CENTRAL DUVAL COUNTIES UNTIL 645 PM EDT...

At 614 PM EDT, Doppler radar was tracking a strong thunderstorm over
Nas Jax, or near Jacksonville, moving north at 15 mph.

Excessive cloud-to-ground lightning and wind gusts up to 45 mph can
be expected along with possible minor damage.

Locations impacted include...
Jacksonville, Mandarin, Fruit Cove, Arlington, Nas Jax, Baymeadows,
Ortega, San Marco, Riverside and Tallyrand.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3010 8157 3010 8166 3018 8168 3019 8168
      3019 8169 3045 8176 3046 8154
TIME...MOT...LOC 2214Z 183DEG 14KT 3026 8165

AK
Local storm report, Aug 1, 6:41 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
641 PM EDT WED AUG 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     FUNNEL CLOUD     1 WSW FRUIT COVE        30.10N 81.63W
08/01/2018                   St. Johns          FL   PUBLIC

            BROADCAST MEDIA PASSED ON PUBLIC PHOTOGRAPH OF A FUNNEL
            CLOUD NEAR SR 13 AND ROBERTS ROAD.

&&

NMCGINN
Special weather statement, Aug 1, 6:44 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
644 PM EDT WED AUG 1 2018

FLZ024-025-124-125-GAZ166-012300-
Inland Duval FL-Inland Nassau FL-Coastal Duval FL-Coastal Nassau FL-
Coastal Camden GA-
644 PM EDT WED AUG 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NASSAU...NORTH
CENTRAL DUVAL AND SOUTHEASTERN CAMDEN COUNTIES UNTIL 700 PM EDT...

At 644 PM EDT, Doppler radar was tracking a strong thunderstorm near
Oceanway, or near Jacksonville International Arpt, moving northeast
at 25 mph.

Excessive cloud-to-ground lightning and wind gusts up to 45 mph can
be expected along with possible minor damage.

Locations impacted include...
St. Marys and Yulee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3047 8162 3050 8169 3076 8165 3069 8147
TIME...MOT...LOC 2244Z 203DEG 21KT 3055 8164

AK
Special weather statement, Aug 1, 7:30 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
730 PM EDT WED AUG 1 2018

FLZ037-038-138-020030-
Coastal Flagler FL-Putnam FL-Inland Flagler FL-
730 PM EDT WED AUG 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER AND SOUTHEASTERN PUTNAM
COUNTIES UNTIL 830 PM EDT...

At 729 PM EDT, Doppler radar was tracking a strong thunderstorm near
Barberville, moving north at 20 mph.

Excessive cloud-to-ground lightning and wind gusts of 40 to 50 mph
can be expected along with possible minor damage.

Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Andalusia, Beverly Beach and
Espanola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2946 8109 2946 8112 2943 8110 2941 8115
      2926 8115 2926 8141 2940 8142 2940 8143
      2938 8145 2936 8151 2960 8147 2959 8113
TIME...MOT...LOC 2329Z 190DEG 19KT 2924 8137

AK
Special weather statement, Aug 1, 8:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
807 PM EDT WED AUG 1 2018

FLZ033-038-133-138-020045-
Coastal Flagler FL-Coastal St. Johns FL-Inland Flagler FL-
Inland St. Johns FL-
807 PM EDT WED AUG 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FLAGLER AND
SOUTHEASTERN ST. JOHNS COUNTIES UNTIL 845 PM EDT...

At 806 PM EDT, Doppler radar was tracking a strong thunderstorm near
Palm Coast, moving north at 30 mph.

Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph
can be expected along with possible minor damage.

Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Saint Augustine Beach,
Marineland, Crescent Beach, Saint Augustine Shores, Butler Beach,
Beverly Beach and Espanola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2944 8112 2946 8138 2983 8132 2983 8121
      2953 8110
TIME...MOT...LOC 0006Z 190DEG 27KT 2953 8125

AK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:27 PM EDTSpecial Marine WarningJAX44 min
Aug 1, 8:40 PM EDTSpecial Marine WarningJAX50 min
Aug 1, 9:15 PM EDTSpecial Marine WarningJAX60 min
Aug 1, 9:58 PM EDTSpecial Marine WarningJAX62 min
Aug 2, 4:47 AM EDTSpecial Weather StatementJAXHamilton28 min
Aug 2, 2:02 PM EDTSpecial Weather StatementJAXAlachua43 min
Aug 2, 2:12 PM EDTSpecial Weather StatementJAXUnion48 min
Aug 2, 2:16 PM EDTSpecial Weather StatementJAXUnion29 min
Aug 2, 2:20 PM EDTSpecial Weather StatementJAXSuwannee40 min
Aug 2, 2:36 PM EDTSpecial Weather StatementJAXBaker39 min
Aug 2, 2:47 PM EDTSpecial Weather StatementJAXUnion43 min
Aug 2, 2:59 PM EDTSpecial Weather StatementJAXBaker46 min
Aug 2, 3:08 PM EDTSpecial Weather StatementJAXNassau52 min
Aug 2, 3:38 PM EDTSpecial Weather StatementJAXBradford37 min
Aug 2, 3:47 PM EDTSpecial Weather StatementJAXClay28 min
Aug 2, 3:50 PM EDTSpecial Weather StatementJAXAlachua25 min
Aug 2, 4:11 PM EDTSpecial Weather StatementJAXNassau49 min
Aug 2, 4:16 PM EDTSpecial Weather StatementJAXMarion44 min
Aug 2, 4:34 PM EDTSpecial Weather StatementJAXMarion41 min
Aug 2, 4:47 PM EDTSpecial Weather StatementJAXClay, Duval, Nassau43 min
Aug 2, 4:55 PM EDTSpecial Weather StatementJAXMarion50 min
Aug 2, 5:09 PM EDTAreal Flood AdvisoryJAXClay, Duval, Nassau66 min
Aug 2, 5:16 PM EDTSpecial Weather StatementJAXDuval44 min
Aug 2, 5:20 PM EDTSpecial Weather StatementJAXPutnam40 min
Aug 2, 5:27 PM EDTSpecial Marine WarningJAX77 min
Aug 2, 5:44 PM EDTSpecial Weather StatementJAXPutnam46 min
Aug 2, 5:48 PM EDTSpecial Weather StatementJAXAlachua27 min
Aug 2, 6:14 PM EDTAreal Flood WarningJAXDuval61 min
Aug 2, 6:22 PM EDTAreal Flood AdvisoryJAXClay, Putnam, Saint Johns53 min
Aug 2, 6:51 PM EDTAreal Flood AdvisoryJAXBradford, Union54 min
Aug 2, 7:07 PM EDTSpecial Weather StatementJAXFlagler38 min
Aug 2, 12:23 PM EDTSpecial Weather StatementJAXCoffee22 min
Aug 2, 1:45 PM EDTSpecial Weather StatementJAXCoffee45 min
Aug 2, 2:06 PM EDTSpecial Weather StatementJAXWayne39 min
Aug 2, 2:50 PM EDTSpecial Weather StatementJAXAppling40 min
Aug 2, 2:55 PM EDTSpecial Weather StatementJAXEchols50 min
Aug 2, 3:25 PM EDTSpecial Weather StatementJAXAppling50 min
Aug 2, 3:27 PM EDTSpecial Weather StatementJAXPierce, Ware48 min
Aug 2, 3:30 PM EDTSpecial Weather StatementJAXCharlton45 min
Aug 2, 3:52 PM EDTSevere Thunderstorm WarningJAXBrantley, Charlton23 min
Aug 2, 3:54 PM EDTSevere Thunderstorm WarningJAXBrantley, Pierce, Ware21 min
Aug 2, 4:14 PM EDTAreal Flood AdvisoryJAXAppling, Bacon, Brantley, Camden, Charlton, Pierce and 2 more61 min
Aug 2, 4:15 PM EDTSpecial Weather StatementJAXBrantley45 min
Aug 2, 4:36 PM EDTSpecial Weather StatementJAXWayne24 min
Aug 2, 4:37 PM EDTSpecial Weather StatementJAXGlynn38 min
Aug 2, 4:57 PM EDTSpecial Weather StatementJAXAppling, Wayne48 min

Nearby

Special Weather Statements in Florida, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.